Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 18, NWS Binghamton, NY

June 12, 2001Bradford County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 12, 2001, 5:52 PM EDT for Bradford County, Pennsylvania. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 12, 2001, 5:52 PM EDT (21:52 UTC)
Expired
Jun 12, 2001, 6:45 PM EDT
In force
53 min
Issued by
NWS Binghamton, NY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bradford County, PA

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2001-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2001-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
882 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBGM 122152
SVRBGM
PAC015-122245-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
552 PM EDT TUE JUN 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRADFORD COUNTY IN NORTHEAST PENNSYLVANIA.

* UNTIL 645 PM EDT.

* AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH DAMAGING WINDS...NEAR MANSFIELD...OR ABOUT
  4 MILES SOUTHWEST OF MOSHERVILLE...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DUNNING AND GILLETT AROUND 600 PM EDT.
  COWLEY AND SPRINGFIELD AROUND 605 PM EDT.
  WETONA AND BENTLEY CREEK AROUND 610 PM EDT.
  EAST SMITHFIELD AROUND 615 PM EDT.
  RIGGS AND BURLINGTON AROUND 620 PM EDT.
  MILAN AND ATHENS AROUND 625 PM EDT.
  ULSTER AND SHESHEQUIN AROUND 630 PM EDT.
  NORTH TOWANDA AND TOWANDA AROUND 635 PM EDT.
  MACEDONIA AND WYSOX AROUND 640 PM EDT.

THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS.

LAT...LON 4200 7693 4187 7706 4167 7620 4192 7615

$$

RH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:40 PM EDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jun 12, 1:40 PM EDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
140 PM EDT TUE JUN 12 2001

WILL HV A DRY FCST THRU THU XCP FOR MAYBE A CHC FOR A SHRA OR TSRA
THIS EVE. UPR LVL WAVE ASSCTD WITH REMNANTS OF LAST NIGHT/S MCS WILL
MOV ACRS REGION BY LATER IN THE EVE. AMS WILL ONLY BE MARGINALLY
UNSTBL UNTIL SUNSET. LIFT ASSCTD WITH WAVE AND MARGINAL INSTABILITY
STILL CUD KICK OFF A FEW SHRA OR TSRA THIS EVE. WILL WAIT UNTIL LAST
MINUTE AND USE RADAR TRENDS TO MAKE FINAL DETERMINATION ON WHETHER
TO INCLUDE OR EXCLUDE 30 POP FOR THIS EVE.

OTHRW...UPR LVL RDG BUILDS OVR REGION IN TIME THRU THU AS THE
REMNANTS OF ALLISION TRACK N INTO THE CAROLINAS. WITH RDG BUILDING
ALOFT AND LIGHT WINDS SEE INCREASING HUMIDITY WED INTO THU WITH MAX
TEMPS APPRCHING OR EXCEEDING 90 IN SOME LOCATIONS THU.

.BGM...NONE.

NICOSIA

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.